MAUDE Adverse Event Report: ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT; HEART-VALVE, MECHANICAL
Model Number 25VAVGJ-515
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Atrial Fibrillation (1729); Dyspnea (1816); Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994); Pleural Effusion (2010); Tachycardia (2095); Electrolyte Imbalance (2196)
Date of Event 03/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Clinical information: crd_992 - valved grafts pas.Patient site id: (b)(6), (b)(6).It was reported that on (b)(6) 2023, a 25 mm sjm masters series valsalva aortic valved graft was successfully implanted.Heparin was administered during the procedure.On the same day, the patient had bleeding that required a red blood cell, platelet, and plasma transfusion.The physician noted that every single needle hole was bleeding despite the protamine administration.Therefore, pre-emptive modified cabrol patch was created using bovine pericardium.The patch was sutured along the medial aspect of the pa, distal ascending aorta, svc, upper aspect of the right atria and right ventricle using running 4-0 stitch.Once this patching was completed, no more significant bleeding was seen.The patient also had decreased urinary output requiring lactate ringers on (b)(6)2023 and (b)(6) 2023.On (b)(6) 2023, an x-ray was performed and showed that the patient was having a left pleural effusion.The patient also had hypovolemia which required a packed red blood cell transfusion.On (b)(6) 2023, the patient had atrial fibrillation with rapid ventricular response and was treated with amiodarone and metoprolol.On (b)(6) 2023, electrocardiogram (ecg) showed continued issues trying to manage post-op atrial tachycardia.The patient's inr was slightly serotherapeutic at 3.8.When evaluated at the bedside the patient was short of breath at rest, tachycardia, no chest pain other than the incision site, and states they felt palpitations.Amiodarone and metoprolol medications were adjusted.On (b)(6) 2023, the patient underwent cardioversion to normal sinus rhythm.Later that evening the patient's rhythm transitioned to junctional followed by atrial fibrillation then to atrial tachycardia.Amiodarone intravenously was given for 24 hours and a 2nd cardioversion was completed.On (b)(6) 2023 the patient converted to sinus rhythm, then later fluctuated between junctional and atrial tachycardia but asymptomatic.The patient was discharged to home with an inr of 2.4.Due to the above events the patient required prolonged hospitalization.No additional information was reported.
 
Additional Manufacturer Narrative
An event of bleeding, decreased urinary output, left pleural effusion, hypovolemia, atrial fibrillation and post-op atrial tachycardia was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and that the product met all specifications.Information from the field indicated that heparin was administered during the procedure and the patient's inr at the time of discharge was 2.4.The field also indicated that the physician did not believe that the reported event was as a result of the device's performance during the procedure.Based on the information received the cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
MASTERS SERIES HEART VALSALVA AORTIC VALVES GRAFT
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL PUERTO RICO, INC. REG#2648612
20 b st caguas west park
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16668744
Report Number2135147-2023-01457
Device Sequence Number20314515
Product Code LWQ
UDI-Device Identifier05414734009492
UDI-Public05414734009492
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number25VAVGJ-515
Device Catalogue Number25VAVGJ-515
Device Lot Number31337144
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/09/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date04/03/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight70 KG
Patient RaceWhite